Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Prescribed Mifeprin for terminating pregnancy. Safe procedure? Any effect on health?

Hi, I want to terminate my 6 weeks of pregnancy...Doctor has given one medicine...MIFEPRIN...and she told that after 1 day of having this medicine..she will give some vaginal insertion and then to have misoprost medicine... so my question is how safe this procedure is for my health..If it is unsafe or if there is any loss to my body I will not go for termination
Asked On : Fri, 22 Mar 2013
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
The administration of mifepristone, a powerful antiprogestin, coupled with a prostaglandin like misoprostol is a highly effective medical method of terminating pregnancy. In 1993, a large French trial confirmed the safety and efficacy of a regimen consisting of mifepristone and oral misoprostol.
This regimen, with a success rate of 96%, has been used extensively now.

The side effects are nausea, vomiting, cramping, pain, diarrhea etc and is far more common among the medical abortion clients than among the women who chose surgical abortion.
Most notable side effect of this abortion pill was found to be excessive and prolonged bleeding in many patients.
Overall this method of abortion with use of medicines is quite safe and efficacious.
Answered: Fri, 22 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

OBGYN Dr. Aarti Abraham's  Response
Mar 2013
thank you for your query.
Please undergo medical abortion under strict medical guidance only.
If performed under medical supervision, the procedure is quite safe.
however it does have certain side effects.
they are uncontrollable bleeding, chances of failure leading to performing surgical abortion and infection.
Also, there is a possibility that an abortion could cause tubal and endometrial damage leading to complications in conceiving the next time around.
There is no procedure that is 100 % safe, and you must go ahead knowing this.
Take care.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor